Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 2, 2012, 5:43 PM EDT for Bladen County, Pender County, North Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 5:43 PM EDT (21:43 UTC)
- Expired
- Aug 2, 2012, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 6:12 PM EDT | HAIL 1 | Atkinson, NC | QUARTER SIZE HAIL |
| Aug 2, 6:27 PM EDT | HAIL 1 | Kelly, NC | NICKLEL SIZE HAIL HAS INCREASED TO QUARTER SIZE |
| Aug 2, 6:27 PM EDT | HAIL 1.75 | Kelly, NC | NICKEL SIZE HAIL HAS INCREASED TO GOLF BALL SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS52 KILM 022143
SVRILM
NCC017-141-022245-
/O.NEW.KILM.SV.W.0137.120802T2143Z-120802T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
543 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WARDS
CORNER...OR 14 MILES WEST OF BURGAW...AND MOVING SOUTHEAST AT 5
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ROOKS...
POINT CASWELL...
WARDS CORNER...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3458 7808 3438 7799 3441 7834 3459 7828
3459 7827 3457 7825 3462 7821 3464 7820
3464 7819
TIME...MOT...LOC 2143Z 308DEG 5KT 3461 7815
$$
152 follow-up statements
315
WWUS52 KILM 022218
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT THU AUG 2 2012
NCC017-141-022245-
/O.CON.KILM.SV.W.0137.000000T0000Z-120802T2245Z/
BLADEN NC-PENDER NC-
618 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL PENDER AND SOUTHEASTERN BLADEN COUNTIES...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WARDS CORNER...OR 10 MILES WEST OF BURGAW...MOVING
SOUTHEAST AT 5 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROOKS...POINT
CASWELL...MALPASS CORNER...THE BOROUGH...MONTAGUE AND CURRIE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3457 7826 3457 7825 3460 7819 3462 7816
3458 7808 3438 7799 3441 7834 3456 7829
TIME...MOT...LOC 2218Z 308DEG 5KT 3458 7810
$$
15236
WWUS52 KILM 022241
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
641 PM EDT THU AUG 2 2012
NCC017-141-022251-
/O.EXP.KILM.SV.W.0137.000000T0000Z-120802T2245Z/
BLADEN NC-PENDER NC-
641 PM EDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PENDER AND
SOUTHEASTERN BLADEN COUNTIES WILL EXPIRE AT 645 PM EDT...
AT 640 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3457 7826 3457 7825 3460 7819 3462 7816
3458 7808 3438 7799 3441 7834 3456 7829
TIME...MOT...LOC 2241Z 308DEG 5KT 3456 7807
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:16 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 2, 3:16 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 316 PM EDT THU AUG 2 2012 .SYNOPSIS... BUILDING HIGH PRESSURE ALOFT WILL BRING NEAR TO SLIGHTLY ABOVE NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND ACCOMPANIED BY ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EARLY EVENINGS. A WEAK COLD FRONT WILL APPROACH THE AREA MONDAY...BUT COULD LINGER AS IT WEAKENS SLOWLY THROUGH MID-WEEK...BRINGING INCREASING THUNDERSTORM CHANCES TO THE AREA. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 300 PM THURSDAY...THE ILM FORECAST AREA APPEARS TO BE SITUATED BETWEEN 2 UPPER FEATURES PRESENTLY TRIGGERING CONVECTION NORTH AND SOUTH OF OUR ZONES. SEVERAL OUTFLOW BOUNDARIES WERE ENCROACHING OUR NORTHERN TIER...WHILE CONCURRENTLY THE SEA BREEZE FRONT WAS MAKING GOOD INLAND PROGRESS THIS AFTERNOON. THESE FEATURES COMBINED WITH LARGE SURFACE-BASED CAPES AND -9 TO -10 DEGREE CELSIUS AIR AT 500 MB...BUT SOMEWHAT DRY ALOFT WARRANTS ISOLATED CONVECTION THROUGH AFTERNOON INTO THE EARLY EVENING. WITH NO SIGNIFICANT UPSTREAM FEATURES OBSERVED IN WATER VAPOR ANALYSIS...THINK CONVECTION WILL BE STRONGLY TIED TO DIURNAL HEATING...AND ANTICIPATE DIMINISHING STORMS INTO MIDDLE EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 300 PM THURSDAY...PRETTY TYPICAL EARLY AUGUST WEATHER EXPECTED ACROSS THE EASTERN CAROLINAS FOR THE SHORT TERM. RESIDUAL TROUGH AT 500MB WILL BE SQUEEZED OUT BY MID LEVEL RIDGES ADVANCING BOTH FROM THE WEST AND THE EAST. GUIDANCE INDICATES THAT SOME PORTION OF THIS TROUGH WILL LAST WELL INTO FRIDAY WITH SLIGHTLY LOWER 1000-500MB THICKNESSES AND COOLER 500MB TEMPS...EVEN AS THE VORT ITSELF WEAKENS SIGNIFICANTLY. WITH PWATS AROUND 1.75 INCHES...SOMEWHAT ENHANCED ML LAPSE RATES...AND SURFACE TEMPS RISING INTO THE LOW 90S...BELIEVE THERE WILL BE AT LEAST ISOLATED CONVECTION FOCUSED PRIMARILY ON THE SEA BREEZE FRIDAY. LIKE THE INHERITED SCHC POP FRIDAY AND WILL MAKE ONLY MINIMAL UPDATES TO THAT. AS RIDGE ELONGATES AND BUILDS OVERHEAD SATURDAY...OVERALL CONVECTIVE COVERAGE WILL BE LESS. IT IS INTERESTING TO NOTE THAT EVEN AS 500MB TEMPS RISE...850MB TEMPS FALL SLIGHTLY SO SURFACE TEMPS WILL BE A LITTLE COOLER SATURDAY...RIGHT AROUND 90. SOME DRIER MID LEVEL AIR AND MUCH WEAKER ML LAPSE RATES SUGGESTS CONVECTION WILL BE HARD TO COME BY SATURDAY...BUT WILL CONTINUE SCHC POP ALONG THE SEA BREEZE DURING THE AFTN. MINS EACH NIGHT WILL BE RIGHT AROUND CLIMO...71-74 MOST PLACES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 PM THURSDAY...MAIN FEATURES AT THE MID LEVELS WILL BE A SIGNIFICANT SHORTWAVE MOVING ACROSS THE GREAT LAKES EARLY WITH MID LEVEL RIDGING TAKING PRECEDENCE LATER IN THE PERIOD. AT THE SURFACE...THE AFOREMENTIONED SHORTWAVE WILL PUSH A FRONT DOWN NORTH OF THE AREA EARLY NEXT WEEK MAKING ITS CLOSEST APPROACH LATE TUESDAY INTO WEDNESDAY. AFTER A BRIEF LULL OR STALL...A SECONDARY FRONT BUOYED BY HEIGHT FALLS ACROSS THE EASTERN U.S. THURSDAY WILL MOVE THE BOUNDARIES CLOSER. POPS INCREASE FROM SUNDAYS MINIMAL CHANCE VALUES TO LOW CHANCE MONDAY AND TUESDAY. WEDNESDAYS FORECAST REPRESENTS A SLIGHT DECREASE IN VALUES FOLLOWED THURSDAY BY AN INCREASE. NO SIGNIFICANT CHANGES TO TEMPERATURE FORECAST. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...VFR EXPECTED THROUGH VALID PERIOD...WITH EXCEPTION OF POTENTIAL FOG OVERNIGHT INTO FRIDAY. SOUTH-SOUTHWEST WINDS AOB 10 KTS WITH FEW/SCT MID AND HIGH LEVEL CLOUDS WILL CONTINUE THROUGHOUT THE DAY. HAVE INTRODUCED FOR THIS AFTERNOON AND EVENING...WITH SOME DEVELOPMENT ALREADY JUST NORTH OF OUR AREA. ANY ACTIVITY THAT IS ABLE TO DEVELOP WILL BE ISOLATED IN NATURE...AND COULD POTENTIALLY CREATE BRIEF RESTRICTIONS...THOUGH CONFIDENCE IS LOW. INTO THE OVERNIGHT HOURS...VFR WILL PREVAIL WITH WITH WINDS BECOMING LIGHT. POSSIBILITY OF FOG DEVELOPMENT CANNOT BE RULE OUT OVERNIGHT...ESPECIALLY AT THE INLAND SITES. COULD CREATE MVFR/BRIEF IFR/CONDITIONS. AFTER DAYBREAK...FOG WILL DISSIPATE ALLOWING VFR TO PREVAIL WITH SOUTHWEST WINDS AOB 8 KTS. EXTENDED OUTLOOK...CHANCE OF MORNING MVFR VSBYS IN BR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY...OUTSIDE OF TSTMS WINDS AND SEAS SHOULD NOT POSE MUCH HAZARD FOR MARINERS THROUGH DAYBREAK FRIDAY...WITH SSW WINDS 10-15 KT AND SEAS OF 2-4 FEET...HIGHEST OUTER PORTION. TSTMS MAY FIRE OVERNIGHT OFFSHORE DUE TO A DISTURBANCE ALOFT OVER EASTERN NORTH CAROLINA DROPPING TO THE SE. MARINERS ARE ENCOURAGED TO CONSULT RADAR TRENDS BEFORE HEADING OUT LATE TONIGHT OR EARLY FRIDAY MORNING TO AVOID AN AVOIDABLE ENCOUNTER WITH LOCALLY ROUGH SEAS AND WINDS. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM THURSDAY...PRETTY UNIFORM CONDITIONS ACROSS THE WATERS THROUGH THE SHORT TERM AS BERMUDA RIDGE BEGINS TO RIDGE BACK TO THE WEST FROM THE ATLANTIC OCEAN. S/SW WINDS OF AROUND 10 KTS WILL PERSIST FRIDAY AND SATURDAY...WITH MINOR FLUCTUATIONS UP TO 15 KTS POSSIBLE AT TIMES. THESE WINDS WILL PRODUCE A 2-3FT/5SEC SW WIND WAVE...WHICH WILL COMBINE WITH A 2FT/8SEC SE SWELL TO CREATE 2-3 FT SEAS ACROSS ALL COASTAL ZONES. LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 300 PM THURSDAY...ROUTINE SUMMERTIME CONDITIONS EXPECTED FOR THE COASTAL WATERS THROUGH THE PERIOD. WIND SPEEDS DO INCREMENTALLY INCREASE THROUGH THE PERIOD AS A FRONT EDGES EVER SO CLOSER FROM THE NORTH. EXPECT 10-15 KNOTS THROUGHOUT THE PERIOD WITH ACTUAL WINDS CLOSER TO THE LOWER END OF THE RANGE EARLY AND HIGHER LATE. THE LATEST WAVEWATCH IS ADVERTISING SEAS IN A NARROW RANGE OF 2-3 FEET WHICH SEEMS REASONABLE CONSIDERING THE SYNOPTIC PATTERN. && .TIDES/COASTAL FLOODING... AS OF 300 PM THURSDAY...ANOTHER COASTAL FLOOD ADVISORY WILL BE REQUIRED FOR THE CAPE FEAR RIVER NEAR DOWNTOWN WILMINGTON FOR MINOR BUT NON- HAZARDOUS WATER ENCROACHMENT OF LOCAL ROADWAYS. HIGH TIDE IS NEAR 11 PM DOWNTOWN AND WE WILL RUN THE COASTAL FLOOD ADVISORY FROM 10PM-1AM TONIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...JDW NEAR TERM...MJC SHORT TERM...JDW LONG TERM...SHK AVIATION...MJC/SGL MARINE...MJC/JDW/SHK TIDES/COASTAL FLOODING...MJC
Hazardous weather outlook, Aug 2, 3:54 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 354 PM EDT THU AUG 2 2012 NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056- 032000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 354 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-032000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 354 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-032000- INLAND NEW HANOVER- 354 PM EDT THU AUG 2 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY IN EFFECT FOR THE CAPE FEAR AT DOWNTOWN WILMINGTON FROM 10 PM THIS EVENING TO 1 AM EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Aug 2, 3:16 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
316 PM EDT THU AUG 2 2012
SCZ039-055-022015-
INLAND GEORGETOWN-WILLIAMSBURG-
316 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 415 PM EDT...
AT 316 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RHEMS...OR ABOUT 16 MILES NORTHWEST OF GEORGETOWN...MOVING EAST AT 5
MPH.
SOME LOCATIONS IMPACTED INCLUDE MORRISVILLE...OATLAND...PLANTERSVILLE
AND RHEMS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3346 7949 3363 7956 3371 7927 3355 7916
3350 7922
TIME...MOT...LOC 1916Z 251DEG 4KT 3357 7942
15Special weather statement, Aug 2, 3:49 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT THU AUG 2 2012
NCZ087-096-022045-
BLADEN-ROBESON-
349 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 445 PM EDT...
AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ST. PAULS...OR ABOUT 11 MILES EAST OF RED SPRINGS...MOVING SOUTHEAST
AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...BARKER TEN MILE...
DUART...HESTERTOWN...HOWELLSVILLE...REX...SMITHS...ST. PAULS...
TOBERMORY...TOLARSVILLE...DUBLIN AND LUMBER BRIDGE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3489 7892 3487 7891 3486 7892 3484 7890
3485 7887 3485 7885 3465 7869 3453 7898
3487 7913 3493 7898
TIME...MOT...LOC 1949Z 333DEG 8KT 3483 7898
15Special weather statement, Aug 2, 5:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
539 PM EDT THU AUG 2 2012
SCZ032-022245-
FLORENCE-
539 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL EXPAND ACROSS FLORENCE COUNTY THROUGH
645 PM EDT...
AT 539 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SARDIS...OR ABOUT 13 MILES SOUTHWEST OF FLORENCE...STATIONARY.
SOME LOCATIONS IMPACTED INCLUDE CARTERSVILLE...SARDIS...TIMMONSVILLE
AND OLANTA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3409 8005 3418 7990 3406 7982 3388 7981
3390 7996 3395 7998 3399 7990 3401 7993
3402 7997 3407 8003 3408 8006
TIME...MOT...LOC 2139Z 089DEG 0KT 3405 7995
REKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:35 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 9 hr |
| Aug 2, 3:49 PM EDT | Special Weather Statement | ILM | Robeson | 56 min |
| Aug 2, 5:17 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 58 min |
| Aug 2, 5:30 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 60 min |
| Aug 2, 6:42 PM EDT | Special Weather Statement | ILM | Pender | 33 min |
| Aug 2, 7:11 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 52 min |
| Aug 2, 7:55 PM EDT | Special Weather Statement | ILM | Robeson | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.